Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Male Sexual Disorders

Question: Not sexually active, have semen leaking problem


 questioner123 - Sun Mar 04, 2007 3:10 am

I am 22. I have never been sexually active. My problem started early (in junior high) when at dances I would leak semen while slow dancing. Since then, whenever I am making out with a girl or even just close for a long time, if I get an erection, I end up leaking quite a bit of semen, to the point where it will show through on the outside of my jeans even though I'm wearing underwear. This is embarrasing. What can I do?
 Dr. Chan Lowe - Mon Mar 05, 2007 1:29 pm

User avatar This is a normal condition. When sexually excited, the prostate and other parts of the male reproductive tract begin to release a lubricating fluid to help lubricate the penis for insertion.

This is not really semen as it contains very little sperm (though some can be present).

Your symptoms indicate that your reproductive tract is functioning normally.

Hope this helps.
 questioner123 - Mon Mar 05, 2007 10:58 pm

what is this fluid called? is there a way to control it? i wish that i didn't have to deal with it at all. again, it's embarrassing. is there anything i can do?
 Dr. Chan Lowe - Tue Mar 06, 2007 4:04 pm

User avatar The fluid is produced by the cowper's glands. If the flow is quite heavy you may consider talking to a urologist. Some have proposed the use of antihistimines as they can occasionally help dry up secretions. I've not seen any evidence that this actually works but on the other hand I haven't seen any evidence to say it doesn't so you might want to try it. Antihistamines are essentially anti-allergy medicines.

Other than that, I've not seen anything that is reported to help. The urologist may know of more treatment options.

Hope this helps.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us